Access Restriction

Author Middeke, Johannes ♦ Jeffrey, David J.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Computer programming, programs & data
Abstract We revisit fraction-free Gaussian elimination as a method for finding exact solutions of linear systems over integral domains, specifically integers and univariate polynomials. We conducted several experiments regarding common folklore about these methods such as pivoting strategies. Moreover, we find that the classical algorithms produce a unsettlingly high amount of common factors in the rows of the resulting matrices which they seem unable to detect let alone remove. We present preliminary results on remedying this fact. Finally, we apply fraction-free elimination to compute matrix inverses and to solve linear systems, and compare that to the use of fractional methods.
Description Affiliation: University of Western Ontario, London ON, Canada (Middeke, Johannes; Jeffrey, David J.)
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 2015-02-05
Publisher Place New York
Journal ACM Communications in Computer Algebra (ACCA)
Volume Number 48
Issue Number 3/4
Page Count 3
Starting Page 130
Ending Page 132

Open content in new tab

   Open content in new tab
Source: ACM Digital Library